Volume 25, issue 4 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25
Issue 4, 1631–2166
Issue 3, 1087–1630
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Betti realization of varieties defined by formal Laurent series

Piotr Achinger and Mattia Talpo

Geometry & Topology 25 (2021) 1919–1978
Abstract

We give two constructions of functorial topological realizations for schemes of finite type over the field ((t)) of formal Laurent series with complex coefficients, with values in the homotopy category of spaces over the circle. The problem of constructing such a realization was stated by D Treumann, motivated by certain questions in mirror symmetry. The first construction uses spreading out and the usual Betti realization over . The second uses generalized semistable models and the log Betti realization defined by Kato and Nakayama, and applies to smooth rigid analytic spaces as well. We provide comparison theorems between the two constructions and relate them to the étale homotopy type and de Rham cohomology. As an illustration of the second construction, we treat two examples, the Tate curve and the nonarchimedean Hopf surface.

Keywords
Kato–Nakayama space, log geometry, Betti realization, rigid analytic space, topology of degenerations, étale homotopy
Mathematical Subject Classification 2010
Primary: 14D06, 14F35, 14F45
References
Publication
Received: 22 September 2019
Revised: 9 June 2020
Accepted: 13 July 2020
Published: 12 July 2021
Proposed: Dan Abramovich
Seconded: Haynes R Miller, Paul Seidel
Authors
Piotr Achinger
Instytut Matematyczny Polskiej Akademii Nauk
Warsaw
Poland
Mattia Talpo
Dipartimento di Matematica
Università di Pisa
Pisa
Italy